Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2011, Article ID 857391, 2 pages
http://dx.doi.org/10.1155/2011/857391
Case Report

Low Molecular Weight Heparin-Induced Skin Necrosis: A Case Report

1Department of Surgery, “Agios Dimitrios” General Hospital of Thessaloniki, 54627 Thessaloniki, Greece
2Department of Physical Education (Serres), “Aristotelian” University of Thessaloniki, 54006 Thessaloniki, Greece

Received 17 February 2011; Accepted 9 April 2011

Academic Editor: Robert S. Dawe

Copyright © 2011 Anastasios Katsourakis et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. Hirsh, R. Raschke, T. E. Warkentin, J. E. Dalen, D. Deykin, and L. Poller, “Heparin: mechanism of action, pharmacokinetics, dosing considerations, monitoring, efficacy, and safety,” Chest, vol. 108, no. 4, supplement, pp. 258–275, 1995. View at Google Scholar · View at Scopus
  2. P. J. Drew, M. J. Smith, and M. A. P. Milling, “Heparin-induced skin necrosis and low molecular weight heparins,” Annals of the Royal College of Surgeons of England, vol. 81, no. 4, pp. 266–269, 1999. View at Google Scholar · View at Scopus
  3. M. E. Tonn, R. A. Schaiff, M. H. Kollef, J. Roca-Acin, and C. Guevremont, “Enoxaparin-associated dermal necrosis: a consequence of cross- reactivity with heparin-mediated antibodies,” Annals of Pharmacotherapy, vol. 31, no. 3, pp. 323–326, 1997. View at Google Scholar · View at Scopus
  4. A. J. Bircher, T. Harr, L. Hohenstein, and D. A. Tsakiris, “Hypersensitivity reactions to anticoagulant drugs: diagnosis and management options,” Allergy, vol. 61, no. 12, pp. 1432–1440, 2006. View at Publisher · View at Google Scholar · View at PubMed · View at Scopus
  5. A. E. Handschin, O. Trentz, H. J. Kock, and G. A. Wanner, “Low molecular weight heparin-induced skin necrosis—a systematic review,” Langenbeck's Archives of Surgery, vol. 390, no. 3, pp. 249–254, 2005. View at Publisher · View at Google Scholar · View at PubMed · View at Scopus
  6. A. Toll, F. Gallardo, E. M. Abella, J. Fontcuberta, C. Barranco, and R. M. Pujol, “Low-molecular-weight heparin-induced skin necrosis: a potential association with pre-existent hypercoagulable states,” International Journal of Dermatology, vol. 44, no. 11, pp. 964–966, 2005. View at Publisher · View at Google Scholar · View at PubMed · View at Scopus